Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Have pain in tongue, jaws. Had chemo and radiation after tonsils getting removed. Taking medication. What to do?

My brother in law is 57 he completed and agressive batch of chemo and radiation after having his tonsils removed due to a tumor they thought they has been nearly 3 months since his for several weeks he has been in excruciating pain in his mouth tongue and throat jaws too...he has taken so much of HydrocodHow/Acetaminophen that he sleeps nearly all the time and when he is awake he is like in a coma....he is weak he has been on a feeding tube for months...when he sleeps he jumps jitters and reaches for things that are not there makes sounds breathes sparaticuly...he seems to have all of the awful side affects from being on this pain medicine too long....he rinses swishes and spits this saline rinse but no improvements...we are trying to get,him off the pain meds and working on a rinse of peroxide salt and baking soda coupled with another rinse of may lax and benydryl to fight and cure the thrush...any input or help....this has nearly kicked his butt...the thrush lingering is so husband and I are down trying to help husband has been his caregiver for nearly 6 brother in law can't work and this is so tough...we are working at keeping him alert walking around showering etc...he takes in ensure 7 times a day...can you help anything we are missing? Thanks the sister in law:/
Asked On : Thu, 25 Apr 2013
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dentist 's  Response
hello and welcome to HCM forum,
I will be glad to answer your query,
First of all, I would like to inform you that these signs and symptoms are after effects of Radiotherapy and chemotherapy.
Oral thrush and pain is from dry mouth, I would like to advise you to let him see a dentist as the dentist will prescribe him saliva substitutes.
Intake of oral medications usually aggravate dry mouth ,therefore we have to supplement salivary substitutes in order to treat all the oral conditions.
I hope this answer was useful,
i wish you and your family a very good health,
take care.
Answered: Wed, 26 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor